Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 21, 2004, 4:00 PM EST for Jay County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2004, 4:00 PM EST (21:00 UTC)
- Expired
- May 21, 2004, 4:45 PM EST
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Jay County, IN
The radar
The Northern Indiana radar (KIWX), 113 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:15 PM EST | HAIL 0.88 | 1 Sw Portland, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 12:05 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2750 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 212100
SVRIWX
INC075-212145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JAY COUNTY IN INDIANA
* UNTIL 445 PM EST
* AT 353 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF PORTLAND...MOVING EAST AT 40
MPH. ANOTHER SEVERE STORM WAS LOCATED NEAR SALAMONIA.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
PORTLAND
WESTCHESTER
BELLEFOUNT
BRYANT
SALAMONIA
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4049 8521 4034 8509 4037 8482 4058 8481
4059 8501
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:30 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, May 21, 2:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 230 PM EST FRI MAY 21 2004 .SHORT TERM... STNRY FRONT OVER NRN INDIANA THIS AFTN. LINE OF SVR TSTMS MOVED ESE ALONG IT. COLD POOL BEHIND THIS LINE HAS EFFECTIVELY PUSHED THE FRONT SOUTH A BIT. MORE THUNDERSTORMS HAVE FORMED OVER NRN IA INTO SW WI THIS AFTN. THESE SHOULD TRACK ESE ALONG 850-300MB THICKNESS GRADIENT AND INTO 850MB THTE RIDGE. STRONG VEERING WIND PROFILES SUGGESTS SEVERE AGAIN A POSSIBILITY. HIGH PWATS AND POTENTIAL FOR TRAINING ALSO SUGGESTS A HEAVY RAIN THREAT. WILL ISSUE A FLOOD WATCH FOR ALL BUT FAR SRN PORTION OF CWA... FAR SOUTH HAS HAD CONSIDERABLY LESS RAIN AND LOWER POPS SO LEFT THAT PORTION OUT. FRONT WILL REMAIN CLOSE ENOUGH TO AREA TO CONTINUE WITH CHC TSTMS ACROSS NORTH ON SATURDAY. .LONG TERM... WAVE MOVG ALONG FRONT SHOULD SEND A COLD FRONT ACROSS THE AREA SUNDAY NIGHT. TSTMS POSSIBLE ALONG/AHEAD OF THIS FRONT. SHOULD HAVE A BREAK IN THE TSTMS ON MONDAY BEFORE FRONT COMES BACK NORTH AGAIN MID-WEEK. ECMWF HAS CONTINUED WITH DEEP TROF OVER ERN U.S. LATE WEEK WHILE GFS HAS BACKED OFF. FOR NOW WILL LEAN TOWARD MORE CONSISTENT ECMWF NW FLOW SCENARIO AND GO WITH DRY FCST FOR THU-FRI. NOT MUCH CHANGE MADE TO MOS TEMPS. .AVIATION... THUNDERSTORMS MOVG ESE ALONG FRONTAL BOUNDARY ACROSS NRN IN ATTM. STORMS APPEAR TO BE CAUSING FRONT TO BE FCST TOO FAR TO THE SOUTH BY THE MODELS. POSSIBLE THAT CLUSTER OF STORMS OVER NE IA WILL ALSO MOVE ACROSS THE TERMINALS THIS EVE... WENT WITH VCTS FOR NOW. LATER TONIGHT EXPECT THE FRONT WILL LIFT NORTH OF THE AREA RESULTING IN VFR CONDITIONS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH FROM 330 PM EST FRIDAY UNTIL 600 AM EST SATURDAY FOR ZONES INZ003>009...INZ012...INZ014...INZ016>018...INZ024>027. MI...FLOOD WATCH FROM 330 PM EST FRIDAY UNTIL 600 AM EST SATURDAY FOR ZONES MIZ077>081. OH...FLOOD WATCH FROM 330 PM EST FRIDAY UNTIL 600 AM EST SATURDAY FOR ZONES OHZ001>002...OHZ004>005...OHZ015>016...OHZ024>025. && JT
Hazardous weather outlook, May 21, 6:15 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 615 AM EST FRI MAY 21 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221100- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 615 AM EST FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO THIS AFTERNOON AND EVENING. DAMAGING WIND WILL BE THE MOST LIKELY FORM OF SEVERE WEATHER. THUNDERSORM DEVELOPMENT WILL BE FOCUSED ALONG A WARM FRONT LIFTING SLOWLY NORTHWARD ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS OVER EXTEME SOUTHERN LOWER MICHIGAN ON SATURDAY AND ACROSS THE AREA FROM SATURDAY NIGHT THROUGH SUNDAY DUE TO A FRONTAL BOUNDARY OSCILLATING OVER THE SOUTHERN GREAT LAKES AND OHIO VALLEY REGION. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX BARJENBRUCH
In the hours before
Local storm report, May 21, 2:33 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/21/2004 VAN WERT OH EMERGENCY MNGR
TELEPHONE POLE REPORTED KNOCKED DOWN.
0210 PM TSTM WND DMG 2 S PAYNE 41.05N 84.73W
05/21/2004 PAULDING OH EMERGENCY MNGR
TREE REPORTED KNOCKED DOWN.
0227 PM HAIL DECATUR 40.83N 84.93W
05/21/2004 1.00 INCH ADAMS IN EMERGENCY MNGR
&&
WAMSLEY/STRASSBERGLocal storm report, May 21, 2:52 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG 5 NE FORT WAYNE 41.12N 85.07W
05/21/2004 ALLEN IN AMATEUR RADIO
POWERLINE REPORTED KNOCKED DOWN. POWER POLE SNAPPED IN
HALF.
1210 PM FLASH FLOOD 6 SE GOSHEN 41.52N 85.75W
05/21/2004 ELKHART IN LAW ENFORCEMENT
BARN ROOF BLOWN OFF.
1145 AM FLASH FLOOD 2 N MILLERSBURG 41.56N 85.70W
05/21/2004 ELKHART IN NWS EMPLOYEE
1 SECTION OF A BARN WALL BLOWN IN AROUND 1/4 MILE EAST OF
SR 13 AND CR 38. BUGGIES PHYSICALLY MOVED 100 FEET OR SO.
MAILBOXES BLOWN OFF THEIR STANDS.
&&
WAMSLEY/STRASSBERGLocal storm report, May 21, 3:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG 5 NE FORT WAYNE 41.12N 85.07W
05/21/2004 ALLEN IN AMATEUR RADIO
POWERLINE REPORTED KNOCKED DOWN. POWER POLE SNAPPED IN
HALF.
1210 PM TSTM WND DMG 6 SE GOSHEN 41.52N 85.75W
05/21/2004 ELKHART IN LAW ENFORCEMENT
BARN ROOF BLOWN OFF.
1145 AM TSTM WND DMG 2 N MILLERSBURG 41.53N 85.70W
05/21/2004 ELKHART IN NWS EMPLOYEE
1 SECTION OF A BARN WALL BLOWN IN AROUND 1/4 MILE EAST OF
SR 13 AND CR 38. BUGGIES PHYSICALLY MOVED 100 FEET OR SO.
MAILBOXES BLOWN OFF THEIR STANDS.
&&
WAMSLEY/STRASSBERGLocal storm report, May 21, 3:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG ORLAND 41.73N 85.17W
05/21/2004 STEUBEN IN COUNTY OFFICIAL
4 TREES REPORTED DOWN. ONE WAS 2 FOOT IN DIAMETER.
0240 PM TSTM WND DMG OTTAWA 41.02N 84.04W
05/21/2004 PUTNAM OH EMERGENCY MNGR
TREES AND POWERLINES KNOCKED DOWN COUNTYWIDE. SEVERAL
ROADS FLOODED.
&&
WAMSLEY/STRASSBERGSpecial weather statement, May 21, 3:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EST FRI MAY 21 2004 INZ009-015-017-018-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-212045- ADAMS-ALLENIN-ALLENOH-BLACKFORD-CASSIN-DEFIANCE-DEKALB-FULTONIN- FULTONOH-GRANT-HENRY-HUNTINGTON-JAY-MIAMI-PAULDING-PUTNAM-VAN WERT- WABASH-WELLS-WHITLEY-WILLIAMS- 320 PM EST (420 PM EDT) FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH FOR NORTHEAST INDIANA AND NORTHWEST OHIO HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 400 PM EST... 500 PM EDT... HAS BEEN CANCELLED. THE SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA... THUS THE THREAT OF SEVERE WEATHER HAS DIMINISHED. SOME FLOODING DUE TO THE HEAVY RAINS THIS AFTERNOON WILL PERSIST. JT
Local storm report, May 21, 3:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG OTTAWA 41.02N 84.04W
05/21/2004 PUTNAM OH EMERGENCY MNGR
TREES AND POWERLINES KNOCKED DOWN COUNTYWIDE. SEVERAL
ROADS FLOODED.
0227 PM HAIL DECATUR 40.83N 84.93W
05/21/2004 1.00 INCH ADAMS IN EMERGENCY MNGR
0210 PM TSTM WND DMG 2 S PAYNE 41.05N 84.73W
05/21/2004 PAULDING OH EMERGENCY MNGR
TREE REPORTED KNOCKED DOWN.
0210 PM TSTM WND GST 8 SSE KALIDA 40.88N 84.14W
05/21/2004 60 MPH PUTNAM OH PUBLIC
0206 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/21/2004 VAN WERT OH AMATEUR RADIO
REPORTED SEMI TRUCK BLOWN OVER.
0206 PM HAIL LIMA 40.74N 84.11W
05/21/2004 0.88 INCH ALLEN OH TRAINED SPOTTER
0156 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/21/2004 VAN WERT OH EMERGENCY MNGR
TELEPHONE POLE REPORTED KNOCKED DOWN.
0145 PM HAIL 1 NW FORT WAYNE 41.08N 85.15W
05/21/2004 1.00 INCH ALLEN IN BROADCAST MEDIA
0144 PM TSTM WND DMG 5 NE FORT WAYNE 41.12N 85.07W
05/21/2004 ALLEN IN AMATEUR RADIO
POWERLINE REPORTED KNOCKED DOWN. POWER POLE SNAPPED IN
HALF.
0130 PM TSTM WND DMG GARRETT 41.35N 85.13W
05/21/2004 DE KALB IN LAW ENFORCEMENT
TREE DOWN ON CAR AND UNDERPASS CLOSED DUE TO FLOODING.
0113 PM TSTM WND GST 2 N FORT WAYNE 41.10N 85.14W
05/21/2004 70 MPH ALLEN IN AMATEUR RADIO
0110 PM TSTM WND DMG FAYETTE 41.67N 84.33W
05/21/2004 FULTON OH LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE.
1240 PM HAIL 10 E LAGRANGE 41.64N 85.22W
05/21/2004 0.75 INCH LAGRANGE IN EMERGENCY MNGR
1240 PM TSTM WND DMG HILLSDALE 41.93N 84.64W
05/21/2004 HILLSDALE MI EMERGENCY MNGR
TREES AND POWERLINES DOWN REPORTED COUNTYWIDE.
1237 PM TSTM WND DMG 4 NE ALBION 41.44N 85.37W
05/21/2004 NOBLE IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
1235 PM HAIL LEESBURG 41.33N 85.85W
05/21/2004 0.75 INCH KOSCIUSKO IN AMATEUR RADIO
AMATEUR RADIO REPORTED DIME SIZE HAIL.
1230 PM TSTM WND DMG ORLAND 41.73N 85.17W
05/21/2004 STEUBEN IN COUNTY OFFICIAL
4 TREES REPORTED DOWN. ONE WAS 2 FOOT IN DIAMETER.
1220 PM TSTM WND DMG MILFORD 41.41N 85.85W
05/21/2004 KOSCIUSKO IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1218 PM TSTM WND DMG COLDWATER 41.94N 85.00W
05/21/2004 BRANCH MI EMERGENCY MNGR
TREES REPORTED DOWN. BARN BLOWN OVER.
1210 PM TSTM WND DMG 6 SE GOSHEN 41.52N 85.75W
05/21/2004 ELKHART IN LAW ENFORCEMENT
BARN ROOF BLOWN OFF.
1203 PM HAIL MIDDLEBURY 41.67N 85.71W
05/21/2004 0.75 INCH ELKHART IN AMATEUR RADIO
1201 PM TSTM WND DMG LAGRANGE 41.64N 85.42W
05/21/2004 LAGRANGE IN LAW ENFORCEMENT
TREES REPORTED DOWN COUNTYWIDE AND REPORTS OF CARS
FLIPPED OVER.
1145 AM TSTM WND DMG 2 N MILLERSBURG 41.53N 85.70W
05/21/2004 ELKHART IN NWS EMPLOYEE
1 SECTION OF A BARN WALL BLOWN IN AROUND 1/4 MILE EAST OF
SR 13 AND CR 38. BUGGIES PHYSICALLY MOVED 100 FEET OR SO.
MAILBOXES BLOWN OFF THEIR STANDS.
1141 AM TSTM WND DMG BREMEN 41.45N 86.15W
05/21/2004 MARSHALL IN LAW ENFORCEMENT
1 TREE REPORTED DOWN.
1141 AM TSTM WND GST THREE RIVERS 41.94N 85.63W
05/21/2004 78 MPH ST. JOSEPH MI BROADCAST MEDIA
REPORTED AT THREE RIVERS HIGH SCHOOL
1141 AM NON-TSTM WND GST 1 N ELKHART 41.70N 85.97W
05/21/2004 70 MPH ELKHART IN AMATEUR RADIO
WIND ESTIMATED AT 50 TO 70 MPH.
1127 AM TSTM WND GST 1 S SOUTH BEND 41.66N 86.27W
05/21/2004 60 MPH ST. JOSEPH IN TRAINED SPOTTER
1120 AM TSTM WND DMG CASSOPOLIS 41.91N 86.01W
05/21/2004 CASS MI LAW ENFORCEMENT
TREES DOWN COUNTYWIDE. ONE SEMI TRUCK ROLLED OVER.
1114 AM TSTM WND DMG NILES 41.83N 86.25W
05/21/2004 BERRIEN MI LAW ENFORCEMENT
TREE AND POWERLINES DOWN.
1114 AM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
05/21/2004 BERRIEN MI LAW ENFORCEMENT
*** 7 INJ *** FROM 1114 TO 1140 AM EST...TREES AND
POWERLINES DOWN COUNTYWIDE. LAW ENFORCEMENT REPORTED 7
PEOPLE INJURED AND 6 BUILDINGS DAMAGED.
1105 AM TSTM WND DMG BENTON HARBOR 42.12N 86.45W
05/21/2004 BERRIEN MI TRAINED SPOTTER
40 FOOT BLUE SPRUCE SNAPPED 10 FETT OFF GROUND.
&&
WAMSLEY/STRASSBERGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:45 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 60 min |
| May 20, 10:18 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 57 min |
| May 20, 10:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 60 min |
| May 21, 11:15 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 60 min |
| May 21, 11:31 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Marshall | 44 min |
| May 21, 11:46 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 44 min |
| May 21, 11:50 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 55 min |
| May 21, 12:05 PM EST | Severe Thunderstorm Warning | IWX | Noble, Whitley | 55 min |
| May 21, 12:19 PM EST | Severe Thunderstorm Warning | IWX | Steuben | 56 min |
| May 21, 12:21 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 54 min |
| May 21, 12:28 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 77 min |
| May 21, 12:47 PM EST | Severe Thunderstorm Warning | IWX | Allen | 73 min |
| May 21, 2:14 PM EST | Severe Thunderstorm Warning | IWX | Adams | 61 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.